S’pore boy with rare inflammatory syndrome linked to Covid-19 thanks his supporters after leaving hospital, Health News & Top Stories
SINGAPORE – A four-year-old boy who has developed rare and severe inflammatory syndrome linked to Covid-19 in children was released from hospital last Wednesday (November 17).
Muhammad Ali Zafir Mohamed Azmi can be seen thanking his supporters in a short video taken by his aunt Nur Hudah Alwi. She and Ali Zafir’s mother, Marilyn Cacanindin, shared the video on Facebook on Sunday.
Little Ali Zafir, who was visibly more energetic than in previous photos of him in the hospital, said in the video: “Thank you all for saying the prayers for me.”
He then smiled broadly and made a heart-shaped gesture.
Ms Cacanindin, 39, told the Straits Times on Monday that her son was still taking medication despite being allowed to return home.
“He still has to take oral medication and an injection morning and night. He (is) still fragile,” she added.
Ms Hudah wrote on Facebook: “Until today people are still asking about (Ali Zafir).” My little fighter (is) still fighting and slowly recovering with all the injuries. “
She also asked people to keep praying for him.
Ali Zafir was admitted to KK Hospital for Women and Children on November 1 and transferred the same day to intensive care, where he was intubated for a week. He was then transferred to the high dependency ward after his condition improved.
He had apparently recovered from Covid-19 three weeks before his condition worsened and was diagnosed with multisystem inflammatory syndrome in children (MIS-C).
Associate Professor Kenneth Mak, Director of Singapore Medical Services, told a Nov. 15 press conference by the Multi-Ministerial Task Force Tackling Covid-19 that a sixth case of MIS-C had been detected in Singapore.
MIS-C is a condition in which a child’s immune system overreacts after a Covid-19 infection, usually two to eight weeks later.
Different parts of the body, including the heart, lungs, kidneys, brain, and eyes, can become inflamed as a result of this overreaction – leading to severe symptoms such as difficulty breathing.